Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 27, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 10, 2017, 3:35 PM CDT for Childress County, Cottle County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 3:35 PM CDT (20:35 UTC)
- Expired
- May 10, 2017, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Childress County, TX, Cottle County, TX
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WFUS54 KLUB 102035
TORLUB
TXC075-101-102100-
/O.NEW.KLUB.TO.W.0027.170510T2035Z-170510T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
335 PM CDT WED MAY 10 2017
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
South central Childress County in the Panhandle of Texas...
Northern Cottle County in northwestern Texas...
* Until 400 PM CDT
* At 335 PM CDT, a confirmed tornado was located near Cee Vee, or 12
miles south of Childress, moving northeast at 30 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Childress and northern Cottle Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3416 10037 3429 10045 3443 10014 3427 10004
TIME...MOT...LOC 2035Z 243DEG 24KT 3425 10032
TORNADO...OBSERVED
HAIL...1.75IN
$$
011 follow-up statement
360
WWUS54 KLUB 102049
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
349 PM CDT WED MAY 10 2017
TXC075-101-102100-
/O.CON.KLUB.TO.W.0027.000000T0000Z-170510T2100Z/
Childress TX-Cottle TX-
349 PM CDT WED MAY 10 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL CHILDRESS AND NORTHEASTERN COTTLE COUNTIES...
At 348 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Childress, moving northeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Childress and northeastern Cottle Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3420 10026 3433 10036 3443 10014 3427 10004
TIME...MOT...LOC 2048Z 244DEG 18KT 3429 10021
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
01What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:10 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 210 PM CDT Wed May 10 2017 .DISCUSSION... Hi-res models are generally in good agreement with thunderstorms across mainly the northeastern third of the forecast area this afternoon. This area is downstream from a large upper low centered over New Mexico, has a healthy amount of low level moisture that remains in place despite the early morning MCS that moved across the area, and has an elevated mixed layer spreading northward from the Permian Basin. Dry low level air working northward will help concentrate chances to the northeast, although low level moisture may hang on across the far southeast part of the forecast area. Models have been consistent in moving storms out of the area by 00Z. That timing seems about right, but with the upper low still the west it seems prudent to hang onto a 20-30 percent chance mention this evening. The upper low is progged to move across the Panhandle on Thursday. There could be a few showers try to develop as far south as the northern row of the forecast area, but all the guidance is keeping precip to the north of us, and we will maintain a dry forecast at this time. The low moving out onto the High Plains will usher a cold front south through the forecast area during the day, setting up a pretty good gradient in the high temperature forecast with lower 70s northwest to upper 80s southeast. With the upper low moving to our east Friday, a quieter period will be ushered in. Surface ridging will settle in across the area Friday with light north winds favoring cooler than normal temperatures in line with MOS guidance. However, a quick rebound to above normal temperatures is expected for the weekend as upper level ridging moves overhead. Finally, there remains the possiblity of an active dryline Sunday through Wednesday with the ridge moving to the east and cyclonic flow moving over the west. There is no strong signal in the models yet, so will continue to favor slight chance wording for mainly the eastern half of the area. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 10, 11:40 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1140 AM CDT Wed May 10 2017 TXZ021>044-111645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1140 AM CDT Wed May 10 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms will be possible across the southeastern Texas Panhandle, the Rolling Plains, and northeastern South Plains mainly after 1 pm. These storms will bring the threat of large hail up to baseball size, damaging winds to 75 mph, and a few tornadoes. Locally heavy rainfall with localized street flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms will be possible across portions of the area mainly in the afternoon and evening hours starting Sunday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening across the southeastern Texas Panhandle, Rolling Plains, and northeastern South Plains.
In the hours before
Local storm report, May 10, 2:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
247 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 6 NNW MATADOR 34.10N 100.86W
05/10/2017 E1.25 INCH MOTLEY TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700188
JMLocal storm report, May 10, 3:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM WALL CLOUD 8 E CEE VEE 34.23N 100.30W
05/10/2017 COTTLE TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700189
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:11 AM CDT | Flash Flood Warning | LUB | Bailey | 64 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:35 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 24 min |
| May 10, 2:41 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 18 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.